Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 323, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 31, 2002, 9:28 PM EDT for Twiggs County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2002, 9:28 PM EDT (01:28 UTC)
- Expired
- Jul 31, 2002, 10:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Twiggs County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 987 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
343 WUUS52 KFFC 010128 SVRATL GAC289-010200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 927 PM EDT WED JUL 31 2002 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN TWIGGS COUNTY IN CENTRAL GEORGIA * UNTIL 1000 PM EDT * AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL AND WINDS UP TO 60 MPH...LOCATED OVER JEFFERSONVILLE...MOVING SOUTH AT 15 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DANVILLE AND JEFFERSONVILLE. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3278 8338 3263 8350 3246 8346 3257 8322
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:20 PM EDT, 6 hours 8 minutes earlier.
Area forecast discussion, Jul 31, 3:20 PM EDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 320 PM EDT WED JUL 31 2002 AGAIN THIS AFTERNOON NOT MAKING MANY CHANGES TO THE CURRENT FORECAST TRENDS. RAIN CHANCES DONT LOOK AS PROMISING TONIGHT AND THURSDAY AS THEY PREVIOUSLY DID. FRONT COMING DOWN FROM THE NORTH DOESNT LOOK LIKE IT WILL MAKE IT INTO GEORGIA...WITH INDICATIONS THAT IT WILL STALL IN THE OHIO VALLEY AND DISSIPATE. HOWEVER...DRIER AIRMASS MOVES INTO NORTH GEORGIA THURSDAY AS UPPER RIDGE BUILDS EAST OUT OF THE PLAINS SUPPRESSING WEAK TROUGH SOUTH INTO FLORIDA. H5 RIDGE HOLDS THROUGH THE REST OF THE FORECAST...BUT ENOUGH RESIDUAL MOISTURE AND WEAKER SUBSIDENCE IN SOUTHERN PORTIONS OF THE FORECAST AREA SHOULD KEEP ISOLATED TO SCATTERED CONVECTION GOING THIS WEEKEND THERE. BY THE END OF THE WEEKEND THE WEAK UPPER TROUGH OVER FLORIDA BEGINS MOVING WEST ACROSS THE GULF OF MEXICO UNDER THE EASTERN U.S. RIDGE. BY EARLY TO MID WEEK THIS ALLOWS RICHER MOISTURE TO MOVE UP ACROSS THE AREA...AND WITH GEORGIA UNDER A WEAKER PORTION OF THE RIDGE...SCATTERED DIURNAL CONVECTION SHOULD RETURN STATEWIDE. TEMPERATURE REMAIN HOT THROUGH DAY 7. FCSTID = 20 ATL 71 92 69 92 / 30 30 20 10 AHN 71 92 68 92 / 30 30 20 10 GVL 70 90 67 91 / 30 30 10 10 RMG 71 92 68 92 / 30 30 10 00 CSG 73 93 73 94 / 20 40 30 20 MCN 72 93 72 93 / 20 40 30 20 .ATL... GA...NONE. MSS OUR DETAILED COUNTY FORECASTS ARE AVAILABLE AT FOUS52 KFFC. OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS AVAILABLE AT FLUS42 KFFC.
In the hours before
Local storm report, Jul 31, 5:46 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT WED JUL 31 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 3NW CUMMING GA WIND DAMAGE
07/31/02 FORSYTH NUMEROUS TREES BLOWN
DOWN. STORE ROOF BLOWN
OFF. CHICKEN HOUSES
DESTROYED. DAMAGE STARTED
AROUND 415 PM AND LASTED
UNTIL 445 PM. REPORTED BY
FORSYTH COUNTY EMA.Local storm report, Jul 31, 8:51 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
851 PM EDT WED JUL 31 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM ARMUCHEE GA 0.75 INCH HAIL
07/31/02 FLOYD PUBLIC REPORT.
0430 PM 3NW CUMMING GA WIND DAMAGE
07/31/02 FORSYTH NUMEROUS TREES BLOWN
DOWN. STORE ROOF BLOWN
OFF. CHICKEN HOUSES
DESTROYED. DAMAGE STARTED
AROUND 415 PM AND LASTED
UNTIL 445 PM. REPORTED BY
FORSYTH COUNTY EMA.
0430 PM CUMMING GA WIND DAMAGE
07/31/02 FORSYTH NUMEROUS TREES DOWN ON
HIGHWAY 371. PUBLIC
REPORT.
0500 PM COCHRAN GA WIND DAMAGE
07/31/02 BLECKLEY A FEW TREES DOWN.
REPORTED BY BLECKLEY
COUNTY 911.
0500 PM 3NW EASTMAN GA WIND DAMAGE
07/31/02 DODGE NUMEROUS TREES AND
POWERLINES DOWN. REPORTED
BY DODGE COUNTY 911.
0500 PM 5E ALPHARETTA GA WIND DAMAGE
07/31/02 FULTON NUMEROUS TREES DOWN.
REPORTED BY HAM RADIO
OPERATOR.
0510 PM DULUTH GA 0.75 INCH HAIL
07/31/02 GWINNETT PUBLIC REPORT.
0515 PM STONE MOUNTAIN GA 0.75 INCH HAIL
07/31/02 DEKALB A FEW TREES DOWN. PUBLIC
REPORT.
0530 PM CONYERS GA 0.88 INCH HAIL
07/31/02 ROCKDALE ESTIMATED WIND GUST TO 55
MPH. PUBLIC REPORT.
0550 PM SWAINSBORO GA 0.75 INCH HAIL
07/31/02 EMANUEL REPORTED BY EMANUEL
COUNTY 911.
0600 PM COVINGTON GA WIND DAMAGE
07/31/02 NEWTON A FEW TREES DOWN.
REPORTED BY NEWTON COUNTY
911.
0615 PM SWAINSBORO GA WIND DAMAGE
07/31/02 EMANUEL NUMEROUS TREES BLOWN
DOWN. REPORTED BY EMANUEL
COUNTY 911.
0620 PM COCHRAN GA WIND DAMAGE
07/31/02 BLECKLEY A FEW TREES DOWN.
REPORTED BY BLECKLEY
COUNTY 911.
0625 PM SWAINSBORO GA WIND DAMAGE
07/31/02 EMANUEL NUMEROUS TREES DOWN.
LIGHTNING STRIKES TO
SEVERAL HOMES AND
BUILDINGS. REPORTED BY
LOCAL MEDIA.The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:13 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 32 min |
| Jul 31, 8:44 PM EDT | Severe Thunderstorm Warning | FFC | Washington, Wilkinson | 36 min |
| Aug 1, 6:48 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 42 min |
| Aug 1, 7:12 PM EDT | Severe Thunderstorm Warning | FFC | Warren | 33 min |
| Aug 1, 7:57 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.